|2 blips in a row
Jul 24, 2001
I've been on Sustiva/Combivir since September 2000. Baseline VL=13300 CD4=124 21. Became undetectable at 3 months with CD4=225 26. My last 3 tests are VL<50 CD4= 239 20, VL=82 CD4=213 24, VL=325 CD4=240 21. Everything I've read on this forum tells me that I am becoming resistant. My CD4 count and percentage are all over the place. My Doc says not to worry and will check again in 3 months. Is 3 months too long to recheck? And I would like your opinion on the screwy CD4 numbers. Am I just over reacting? Thank you very much!!
Response from Dr. Little
There is very good data to suggest that the best time to "rescue" someone from a failing regimen is early in the course of failure. For this reason, I would agree that you have cause for concern. I am less concerned by your CD4 cell counts - the percentages have improved on therapy and are not really jumping very much. The CD4 cell count changes often lag 8-12 weeks after changes in the viral load, so seeing things look relatively stable is not such a surprise.
While I cannot direct your management from this limited exchange, I can support you in your concern that this may the early warning that this drug combination is not going to work for you. I have tended to follow people a bit more closely than every 3 months in this situation (given the current trend, a repeat in 1 month would not be unreasonable). But this advise must be tempered with reality - some insurance programs will not pay for viral load monitoring as frequently as we would like - I would stronly suggest you discuss your options with your doctor - resistance testing will become an option as soon as your viral load is detectable above about 500-1000 copies.
My biggest advice - do not miss a single dose - you are clearly right on the border of being suppressed and if there is anything you can do to improve the situation - now is the time to do it.
Is it a waste of money?
multiple drug resistance, poor response, cmv retinitis returns
- Should I Get Tested After Sex With A Prostitute?
- Oral Ulcers After Licking Vagina Sign Of HIV AIDS
- Pain In Penis After Protected Anal Sex Does It Mean I Have HIV
- White Discharge After Vaginal Sex With Condom Does It Mean I Have HIV
- Cephalexin Cure Chlamydia
- Constant Watery Vaginal Discharge
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.